Problems may occur if someone takes too much Kalydeco (ivacaftor). However, the specific effects will depend on how much Kalydeco was taken, whether it was taken with other medications, and various other factors. Treatment for an overdose on this drug may include administering certain medications, pumping the stomach, and providing supportive care for any symptoms that occur.
Can You Take Too Much Kalydeco?Kalydeco™ (ivacaftor) is a prescription medication used to treat cystic fibrosis. As with most medicines, it is possible to take a Kalydeco overdose.
The specific effects of an overdose can vary, depending on a number of factors, such as the Kalydeco dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseIt is not clear what exactly to expect from an overdose on Kalydeco. In clinical studies, giving higher-than-normal doses of the drug increased the risk of Kalydeco side effects, such as dizziness and diarrhea; however, no serious problems occurred. It is unknown what to expect with a massive overdose.
Treatment for a Kalydeco OverdoseIf the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the Kalydeco overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV), if necessary
- Other treatments based on the complications that occur.
It is important to seek immediate medical attention if you believe you or someone else may have taken too much Kalydeco.